Alert archive / Utah / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 6, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Jun 12, 2001, 3:45 PM MDT for Davis County, Salt Lake County, Tooele County, Utah. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 12, 2001, 3:45 PM MDT (21:45 UTC)
- Expired
- Jun 12, 2001, 4:30 PM MDT
- In force
- 45 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Davis County, UT, Salt Lake County, UT, Tooele County, UT
The radar
The Salt Lake City radar (KMTX), 41 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 9.8 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1674 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KSLC 122149
SVRSLC
UTC011-035-045-122215-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
345 PM MDT TUE JUN 12 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR HIGH WINDS FOR...
WESTERN DAVIS COUNTY IN UTAH
NORTHWESTERN SALT LAKE COUNTY IN UTAH
NORTHEASTERN TOOELE COUNTY IN UTAH
* UNTIL 430 PM MDT
* AT 334 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM WITH HIGH WINDS 34 MILES WEST OF STANSBURY
PARK...OR ABOUT 26 MILES WEST OF GRANTSVILLE...MOVING NORTHEAST AT
30 MPH.
* THE SEVERE THUNDERSTORM WILL BE OVER...
SOUTHERN PORTION OF THE GREAT SALT LAKE OF NORTHEASTERN TOOELE
COUNTY BY 350 PM MDT
RURAL WESTERN DAVIS COUNTY BY 400 PM MDT
RURAL NORTHWESTERN SALT LAKE COUNTY BY 400 PM MDT
WINDS TO 80 MPH HAVE BEEN REPORTED WITH THIS THUNDERSTORMS OVER THE
CENTRAL POQRTION OF TOOELE COUNTY AT 330 PM.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.
LAT...LON 4101 11275 4048 11240 4083 11192 4114 11216What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 3:00 PM MDT, 45 minutes earlier.
Area forecast discussion, Jun 12, 3:00 PM MDT, 45 minutes before
UTAH AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
300 PM MDT TUE JUN 12 2001
SYNOPSIS...AN UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE EAST THROUGH
IDAHO TUESDAY...THEN INTO WESTERN WYOMING ON WEDNESDAY. VALLEY
RAIN...MOUNTAIN SNOW...AND UNSEASONABLY COLD TEMPERATURES ARE
EXPECTED THROUGH WEDNESDAY. TEMPERATURES WILL SLOWLY WARM BACK TO
SEASONAL NORMALS BY THE WEEKEND.
DISCUSSION...TWO DISTINCT BAND OF PRECIP AFFECTING THE INTERMOUNTAIN
REGION AT TIME. THE FIRST BAND FROM WRN WY BACK INTO CNTRL UT
APPEARS TO BE ALONG AND BEHIND THE LEADING EDGE OF THE 700 MB
BAROCLINIC ZONE. GOOD DIVERGENCE ALOFT SHOULD HELP MAINTAIN STRONG
UPWARD MOTIONS INTO THIS EVENING...ESPECIALLY OVER NE UT/WRN WY.
SECOND BAND OF PRECIP AHEAD OF A STRONG VORTICITY MAX MOVING INTO
N/CNTRL NV AT TIME. UPPER LEVEL COLD POOL ASSOCIATED WITH THE
VORTICITY MAX WILL HELP GENERATE STRONG UPWARD MOTIONS OVER NRN
UT/SE ID THIS EVENING. PRECIP WILL BREAK OFF FOR A WHILE AFTER LATE
EVENING AS THE VORTICITY MAX EXITS INTO WY. EXPECTING SHOWERY
PRECIP TO GENERATE ONCE AGAIN AS THE UPPER LOW SETTLES JUST NORTH
OF THE STATE. ALL OF THE ABOVE SHOULD BE ENOUGH TO JUSTIFY A SNOW
ADVISORY ABOVE 7K FOR THE FAR NRN WASATCH RANGE INTO WEDNESDAY
MORNING.
SRN UT NOT ENTIRELY OUT OF THE PICTURE WITH THIS STORM. A STRONG
VORTICITY MAX ROTATING DOWN THE WEST SIDE OF THE LOW WILL RACE
ACROSS SRN UT EARLY WEDNESDAY. MOISTURE HAS IMPROVED OVER THE
SOUTH THIS AFTERNOON...SO WITH THE DYNAMIC SUPPORT WILL LOOK FOR A
BIT HIGHER THREAT OF PRECIP FOR THE SRN SECTIONS OF THE STATE.
WARMING TREND HEADING INTO THE WEEKEND WILL GET A SLOW START
THURSDAY IN TRAILING NW FLOW ALOFT. WESTERLY FLOW ON FRIDAY TURNING
A MORE SWLY OVER THE WEEKEND AS HEIGHTS SLOWLY RISE OVER THE SRN
PLAINS STATES. WARMING TREND MAY BE SOMEWHAT SUBDUED DUE TO WEAK
MIXING. HOWEVER...IT IS MID-JUNE SO WOULD EXPECTS TEMPS BACK lTO OR
A LITTLE ABOVE NORMAL BY THE END OF THE WEEKEND.
SLC 842- CDC 231- CONGER
.SLC...SNOW ADVISORY NRN WASATCH MTNS THRU WED MRNG UTZ007-IDZ025
...WIND ADVISORY NW DESERTS/SALT FLATS THIS EVENING UTZ005.The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 4:14 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder, Davis, Weber | 61 min |
| Jun 12, 4:14 PM MDT | Severe Thunderstorm Warning | SLC | Salt Lake, Utah | 61 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.